MAUDE Adverse Event Report: COVIDIEN POWERCROSS 018; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN POWERCROSS 018; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number AB18W060100150
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Codes Patient Problem/Medical Problem (2688); Device Embedded In Tissue or Plaque (3165)
Date of Event 02/07/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician was attempting to use a powercross balloon to treat a severely calcified and slightly tortuous mid left iliac artery lesion exhibiting 100% occlusion.The device was used with a non-mdt sheath <(>&<)> guidewire.No embolic protection was used.The device was removed from its packaging without issue and inspected with no issues noted.The ifu was followed during the procedure.The device did not pass through a previously deployed stent.It was reported that resistance was encountered when advancing the device and that excessive force was used during delivery of the device.During the initial balloon inflation, using a syringe and contrast/saline mix, a balloon burst occurred.Following this, it was reported that a fragment of the balloon remained in the patient.The patient attended the or where the balloon fragment was removed by common femoral endarterectomy.No further patient injury was reported.

Brand Name
POWERCROSS 018
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key7323289
Report Number2183870-2018-00131
Device Sequence Number11164072
Product Code LIT
UDI-Device Identifier00821684046883
UDI-Public00821684046883
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K093286
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/04/2019
Device Catalogue NumberAB18W060100150
Device Lot NumberA384661
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/07/2018
Initial Report FDA Received Date03/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR
Patient Weight77